Alert archive / New Jersey / Special Marine Warnings in 2014

Special Marine Warning 13, NWS Philadelphia/Mount Holly

May 22, 2014

NWS Philadelphia/Mount Holly issued this special marine warning at May 22, 2014, 5:52 PM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 5:52 PM EDT (21:52 UTC)
Expired
May 22, 2014, 7:15 PM EDT
In force
83 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WHUS51 KPHI 222152
SMWPHI
ANZ455-470-222315-
/O.NEW.KPHI.MA.W.0013.140522T2152Z-140522T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN FENWICK ISLAND AND CAPE
  HENLOPEN DE OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING BETHANY BEACH...INDIAN RIVER INLET BRIDGE AND REHOBOTH
  BEACH...

* UNTIL 715 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 12 NM
  WEST OF REHOBOTH BEACH...MOVING SOUTHEAST AT 30 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  8 NM SOUTHWEST OF INDIAN RIVER INLET BRIDGE BY 610 PM EDT
  5 NM SOUTHWEST OF BETHANY BEACH BY 620 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY.

&&

LAT...LON 3846 7505 3858 7506 3855 7510 3859 7511
      3859 7514 3854 7520 3856 7523 3858 7519
      3859 7529 3861 7516 3862 7517 3862 7513
      3866 7519 3865 7514 3872 7518 3869 7510
      3872 7508 3828 7450
TIME...MOT...LOC 2152Z 322DEG 29KT 3865 7531

$$

TFG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 22, 4:17 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 22, 4:17 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT THU MAY 22 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT. AN UPPER
AIR DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA FOR THE HOLIDAY WEEKEND. A COLD FRONT
WILL AFFECT THE MIDDLE ATLANTIC REGION NEXT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A 19Z SURFACE ANALYSIS SHOWED A WARM FRONT NEAR THE PA/NJ BORDER AND
EXTENDING SOUTH TO JUST EAST OF DELAWARE. MEANWHILE, A COLD FRONT
EXTENDED FROM NORTH-CENTRAL PA/NEW YORK BORDER BACK TOWARD
SOUTHWESTERN PENNSYLVANIA AND THE UPPER OHIO VALLEY. SCATTERED
SEVERE THUNDERSTORMS WERE DEVELOPING IN THE WARM SECTOR ACROSS
PORTIONS OF OUR EASTERN PA COUNTIES AND NEAR ADJACENT PARTS OF FAR
NORTHERN MARYLAND AND DELAWARE. RECENT LAPS DATA ACROSS THESE AREAS
SHOWED LIFTED INDEX VALUES IN THE -4 TO -6 RANGE, WITH CAPE VALUES
IN THE 1500 PLUS J/KG RANGE. THERE IS ALSO AMPLE BULK SHEAR NOTED IN
THESE AREAS, HELPING TO PROMOTE SUSTAINED UPDRAFTS. WHILE CAPE AND
LI VALUES ARE NOT QUITE AS IMPRESSIVE FARTHER EAST INTO PORTIONS OF
NJ, THERE IS ENOUGH INSTABILITY PRESENT FOR SOME SCATTERED STRONG TO
SEVERE STORMS INTO NEW JERSEY, ESPECIALLY CENTRAL TO SOUTHERN PARTS
OF THE STATE. A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE
FORECAST AREA INTO THIS EVENING.

CONVECTION SHOULD BEGIN TO WANE BETWEEN 00Z TO 02Z FROM WEST TO EAST
ACROSS THE CWA, WITH PERHAPS SOME LINGERING SHOWERS LASTING UP
THROUGH AROUND MIDNIGHT OR SO AS THE COLD FRONT GRADUALLY TRACKS
ACROSS THE REGION. ONCE THE FRONT PASSES THROUGH THE REGION, WINDS
WILL BECOME MORE NORTHWESTERLY DURING THE OVERNIGHT AS DRIER AIR
BEGINS TO FILTER IN ACROSS THE REGION. OVERNIGHT TEMPERATURES WERE
MAINLY A BLEND OF MET/MAV GUIDANCE, WITH LOWS MAINLY IN THE 50S
ACROSS THE FORECAST AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
GOING THROUGH THE DAYTIME FRIDAY, A MID-LEVEL SHORTWAVE/VORT MAX IS
FORECAST TO DROP SOUTHEAST ACROSS OUR REGION. WITH COLD AIR PRESENT
ALOFT AND SUFFICIENT SURFACE HEATING INTO THE AFTERNOON, MORE
ISOLATED TO SCATTERED SHWR/TSTM ACTIVITY IS ANTICIPATED. WE
GRADUALLY STEP-UP POPS INTO THE AFTERNOON TO EARLY EVENING HOURS,
WITH HIGHEST POPS ACROSS OUR NORTHERN ZONES. WE AGAIN TOOK A MET/MAV
GUIDANCE BLEND WITH A FEW LOCAL ADJUSTMENTS FOR MAXIMUM TEMPERATURES
AND EXPECT HIGHS TO RANGE FROM THE MID/UPPER 60S ACROSS OUR FAR
NORTHERN ZONES TO THE LOWER/MID 70S ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THERE WILL BE A FEW LINGERING SHOWERS AND SCT THUNDERSTORMS ACROSS
THE AREA FRI EVENING WHICH WILL SLOWLY SUBSIDE OVERNIGHT AS THE
UPPER SYSTEM MOVES AWAY FROM THE AREA. THERE MAY BE SOME PATCHY
FOG THAT WILL DEVELOP ACROSS THE REGION. LOW TEMPERATURES FRI
NIGHT WILL BE MOSTLY IN THE 50S FOR OUR AREA.

THE HOLIDAY WEEKEND LOOK GOOD FOR THE MOST PART. SUN AND MON LOOK
DRY BUT SAT MAY FEATURE SOME SCT SHOWERS OR A TSTM DURING THE
AFTERNOON. WE HAVE HELD THE POPS TO THE CHC CATEGORY. TEMPERATURES
SAT WILL BE A BIT BELOW NORMAL WITH READINGS REACHING THE LOW/MID
70S. ON SUNDAY TEMPERATURES WILL CLIMB INTO THE MID/UPPER 70S
CLOSER TO NORMAL. READINGS WILL BE WARMER MON WITH LOW 80S IN
MANY AREAS.

A COLD FRONT WILL REACH THE AREA LATER TUESDAY AND INTO EARLY
TUESDAY NIGHT. WE HAVE LEFT THE SLGT CHC/CHC POPS FOR NOW. TEMPS
TUE/WED LOOK ABOVE NORMAL WITH HIGHS IN THE LOW/MID 80S IN MANY
AREAS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATE-DAY AND TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER,
AN APPROACHING COLD FRONT WILL TRIGGER SOME SCATTERED SHWRS/TSTMS,
AND A TEMPO GROUP WITH MVFR CONDITIONS IS INCLUDED IN THE TAFS
REPRESENTING THE BEST TIMING OF ANY SCATTERED CONVECTION, MAINLY IN
THE 20Z/21Z TIME-FRAME TO ABOUT 01Z FROM WEST TO EAST ACROSS THE
AREA. ANY LINGERING SCATTERED SHWR ACTIVITY SHOULD DIMINISH SOON
THEREAFTER AS THE COLD FRONT TRACKS ACROSS THE REGION, PERHAPS
LINGERING A BIT LONGER FOR THE NORTHERN TERMINALS. WITH REGARDS TO
WINDS, LIGHT SOUTHERLY WINDS AT LATE-DAY WILL BECOME MORE
SOUTHWESTERLY INTO THIS EVENING AND THEN NORTHWESTERLY FOLLOWING THE
COLD FRONT PASSAGE, INCREASING TO AROUND 10 KNOTS. THE NORTHWEST
WINDS AND INCOMING DRIER AIR BEHIND THE FRONT SHOULD HELP TO
PRECLUDE PATCHY FOG FROM FORMING LATE IN ANY REMAINING RESIDUAL
LOW-LEVEL MOISTURE, AND THIS WAS NOT INCLUDED IN THE TAFS.

FRIDAY...MAINLY VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING AT
TIMES INTO THE 15 TO 20 KNOT RANGE. ISOLATED SHWRS/TSTMS WITH MVFR
OR LOWER CONDITIONS ACCOMPANYING ANY ACTIVITY, ESPECIALLY IN THE
AFTN TO EVE.

OUTLOOK...
FRI NIGHT...SCT SHOWERS ENDING BUT PSBL MVFR IN FOG OVERNIGHT.
SAT..MOSTLY VFR. SCT SHOWERS/TSTMS WITH POORER CONDITIONS PSBL.
SAT NIGHT THRU TUE...VFR. SCT TSTMS LATE TUE.

&&

.MARINE...
TONIGHT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE
20KT LATE TONIGHT INTO THE EARLY MORNING OF FRIDAY BEHIND A COLD
FRONT.

FRIDAY...SUB-SCA CONDITIONS ARE EXPECTED. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY INTO THE
AFTERNOON TO EARLY EVENING. BRIEFLY HIGHER WINDS AND REDUCED
VISIBILITIES ARE POSSIBLE IN ANY SHWR/TSTORM ACTIVITY.

OUTLOOK...
SUB-SCA EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SCT
TSTMS SAT AND TUE MAY CREATE LOCALLY HIGHER WINDS AND SEAS.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK ON THE KDIX WSR-88D RADAR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...O'HARA
AVIATION...KLINE/O'HARA
MARINE...KLINE/O'HARA
EQUIPMENT...
Hazardous weather outlook, May 22, 2:21 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT THU MAY 22 2014

NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-231830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT
DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 22, 3:57 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400200
PHI1400199 PHI1400198 PHI1400201 PHI1400202

MWG/PO
Special weather statement, May 22, 4:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT THU MAY 22 2014

NJZ001-007-008-PAZ055-222145-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
453 PM EDT THU MAY 22 2014

...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONROE...NORTHEASTERN WARREN...NORTHERN MORRIS AND SOUTHERN SUSSEX
COUNTIES...

AT 449 PM EDT...A LINE OF SCATTERED THUNDERSTORMS WAS LOCATED FROM
WARWICK TO NEWTON TO WERRY LAKE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR OGDENSBURG...OGDENSBURG...AND NEWTON AROUND
500 PM...LAKE MOHAWK AROUND 510 PM...GREEN POND...AND GREEN POND
AROUND 515 PM...ANDOVER...AND GREENDELL AROUND 520 PM...LAKE TELEMARK
AND HOPATCONG AROUND 525 PM.

LAT...LON 4120 7437 4109 7449 4105 7449 4106 7445
      4102 7439 4100 7429 4090 7426 4090 7433
      4087 7433 4083 7441 4085 7482 4116 7520
      4114 7508 4109 7502 4115 7492 4114 7477
      4125 7445

FORECASTER:  DRAG
Local storm report, May 22, 4:54 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.00 INCH       BERKS              PA   PUBLIC

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0345 PM     HAIL             HAMBURG                 40.56N  75.98W
05/22/2014  M0.88 INCH       BERKS              PA   TRAINED SPOTTER

            LASTED 10 MINS.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

0401 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M1.25 INCH       CHESTER            PA   TRAINED SPOTTER

0413 PM     HAIL             WEST CHESTER            39.96N  75.61W
05/22/2014  M1.50 INCH       CHESTER            PA   TRAINED SPOTTER

0420 PM     HAIL             2 SE EXTON              40.01N  75.60W
05/22/2014  M1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            COVERING THE GROUND

0432 PM     HAIL             CLAYMONT                39.80N  75.46W
05/22/2014  M1.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0435 PM     HAIL             TALLEYVILLE             39.81N  75.55W
05/22/2014  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            AND STRONG WIND GUSTS. NO WIND DAMAGE.

0441 PM     FUNNEL CLOUD     HARTLY                  39.17N  75.71W
05/22/2014                   KENT               DE   EMERGENCY MNGR

0450 PM     HAIL             MULLICA HILL            39.74N  75.22W
05/22/2014  M0.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            ON ROAD

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400205
PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206 PHI1400202
PHI1400204 PHI1400207 PHI1400208 PHI1400209 PHI1400210 PHI1400212
PHI1400211

MWG/PO
Local storm report, May 22, 5:18 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.00 INCH       BERKS              PA   PUBLIC

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0345 PM     HAIL             HAMBURG                 40.56N  75.98W
05/22/2014  M0.88 INCH       BERKS              PA   TRAINED SPOTTER

            LASTED 10 MINS.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

0401 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M1.25 INCH       CHESTER            PA   TRAINED SPOTTER

0413 PM     HAIL             WEST CHESTER            39.96N  75.61W
05/22/2014  M1.50 INCH       CHESTER            PA   TRAINED SPOTTER

0420 PM     HAIL             2 SE EXTON              40.01N  75.60W
05/22/2014  M1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            COVERING THE GROUND

0432 PM     HAIL             CLAYMONT                39.80N  75.46W
05/22/2014  M1.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0435 PM     HAIL             TALLEYVILLE             39.81N  75.55W
05/22/2014  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            AND STRONG WIND GUSTS. NO WIND DAMAGE.

0441 PM     FUNNEL CLOUD     HARTLY                  39.17N  75.71W
05/22/2014                   KENT               DE   EMERGENCY MNGR

0445 PM     HAIL             3 SW SWEDESBORO         39.72N  75.35W
05/22/2014  M1.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

0450 PM     HAIL             MULLICA HILL            39.74N  75.22W
05/22/2014  M0.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            ON ROAD

0454 PM     TSTM WND DMG     HAZLETTVILLE            39.12N  75.64W
05/22/2014                   KENT               DE   EMERGENCY MNGR

            NUMEROUS DOWNED POLES

0502 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400205
PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206 PHI1400202
PHI1400204 PHI1400207 PHI1400208 PHI1400209 PHI1400210 PHI1400212
PHI1400214 PHI1400211 PHI1400215 PHI1400213

MWG/PO
Special weather statement, May 22, 5:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT THU MAY 22 2014

DEZ001-NJZ016-017-PAZ070-222200-
DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
523 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SALEM...
NORTHEASTERN NEW CASTLE...NORTHWESTERN GLOUCESTER AND SOUTHERN
DELAWARE COUNTIES...

AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FOLSOM TO ELAM...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR CLAYMONT AROUND 530 PM...PAULSBORO AROUND
535 PM...BECKETT AROUND 540 PM...WENONAH AROUND 545 PM AND PITMAN
AROUND 555 PM.

LAT...LON 3987 7558 3996 7537 3975 7507 3964 7538

FORECASTER:  DRAG
Special weather statement, May 22, 5:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT THU MAY 22 2014

NJZ001-007-008-010-222230-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
534 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN...MORRIS...
NORTHEASTERN SOMERSET AND SOUTH CENTRAL SUSSEX COUNTIES...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOPATCONG...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WHARTON AROUND 540 PM...DOVER AROUND 550
PM...MORRIS PLAINS AROUND 600 PM...MORRISTOWN AROUND 610 PM...MADISON
AROUND 620 PM AND CHATHAM AROUND 630 PM.

LAT...LON 4079 7436 4074 7436 4068 7445 4066 7445
      4067 7440 4063 7441 4059 7449 4058 7452
      4099 7503 4098 7445 4091 7432 4088 7433
      4084 7432

FORECASTER:PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:20 AM EDTSpecial Weather StatementPHIMorris, Sussex55 min
May 22, 9:58 AM EDTSpecial Weather StatementPHIOcean62 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem62 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHIMercer38 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem53 min
May 22, 4:48 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem42 min
May 22, 4:53 PM EDTSpecial Weather StatementPHIMorris, Sussex52 min
May 22, 4:57 PM EDTSpecial Marine WarningPHI48 min
May 22, 5:28 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem47 min
May 22, 5:34 PM EDTSpecial Weather StatementPHIMorris56 min
May 22, 5:53 PM EDTSpecial Marine WarningPHI67 min
May 22, 6:14 PM EDTSevere Thunderstorm WarningPHICape May31 min
May 22, 3:25 AM EDTSpecial Weather StatementPHILehigh65 min
May 22, 2:12 PM EDTSpecial Weather StatementPHIBerks63 min
May 22, 2:14 PM EDTSevere Thunderstorm WarningPHIBerks46 min
May 22, 2:29 PM EDTSpecial Weather StatementPHICarbon46 min
May 22, 2:40 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton50 min
May 22, 2:50 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery55 min
May 22, 3:09 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh66 min
May 22, 3:21 PM EDTSpecial Weather StatementPHINorthampton24 min
May 22, 3:27 PM EDTSevere Thunderstorm WarningPHILehigh, Northampton33 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery57 min
May 22, 3:51 PM EDTSevere Thunderstorm WarningPHIBerks39 min
May 22, 3:56 PM EDTSpecial Weather StatementPHIBucks34 min
May 22, 4:31 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery44 min
May 22, 5:23 PM EDTSpecial Weather StatementPHIDelaware37 min
May 22, 6:08 AM EDTSpecial Weather StatementPHITalbot67 min
May 22, 3:49 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's56 min
May 22, 4:29 PM EDTTornado WarningPHIKent, Queen Anne's31 min
May 22, 4:44 PM EDTSevere Thunderstorm WarningPHICecil61 min
May 22, 4:59 PM EDTSevere Thunderstorm WarningPHITalbot61 min

Nearby

Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.